MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-50-020-120-P6
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a restenosis lesion at several different previously implanted stents within the superficial femoral artery (sfa) and mid popliteal with a 5mm vessel diameter.The vessel was prepared using a non-abbott atherectomy device as well as pre-dilatation with a 5mm jade balloon dilatation catheter (bdc) to 12atms for 30secs.A 5x20mm supera peripheral self-expanding stent (ses) was advanced through a 6fr sheath to a lesion in the mid popliteal, and the deployment lock was unlocked and the thumb slide was advanced to the most distal position on the handle.However, during withdrawal, under fluoroscopy, it was noted that the stent was not fully deployed from the delivery catheter and instead was inadvertently pulled and deployed in the proximal sfa with no part of the stent in the target lesion.Therefore, a 5mm armada 18 bdc was used to post-dilate and fully appose the supera stent to the vessel wall, and the procedure was completed with simple balloon angioplasty.There was no adverse patient sequela nor clinically significant delay in procedure reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.The product was not returned to abbott vascular for analysis.There was no damage noted to the device during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as reportedly the physician did not ensure the stent was fully deployed prior to removing the delivery system from the anatomy.The treatment appears to be related to the operational context of the procedure as a 5mm armada 18 bdc was used to post-dilate and fully appose the supera stent to the vessel wall, and the procedure was completed with simple balloon angioplasty.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22105748
Report Number2024168-2025-05482
Device Sequence Number7022872
Product Code NIP
UDI-Device Identifier08717648211720
UDI-Public(01)08717648211720(17)250930(10)3102561
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberS-50-020-120-P6
Device Catalogue NumberS-50-020-120-P6
Device Lot Number3102561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Initial Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown